Missouri, 2010

Tornado and Flash Flooding in Missouri, June 8 to 9, 2010

June 8 to 9, 2010 · NWS EAX · 12 events in 5 counties and zones

In the wake of morning thunderstorms, afternoon sunshine heated an already very humid airmass over west central Missouri and eastern Kansas on Tuesday, June 8 2010, creating a very unstable atmosphere over the region. A slow moving cold front reached a Wichita to Kansas City line by late afternoon, rapidly igniting a long line of strong, slow moving thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

In the wake of morning thunderstorms, afternoon sunshine heated an already very humid airmass over west central Missouri and eastern Kansas on Tuesday, June 8 2010, creating a very unstable atmosphere over the region. A slow moving cold front reached a Wichita to Kansas City line by late afternoon, rapidly igniting a long line of strong, slow moving thunderstorms. While the threat of damaging winds and large hail were diminished by the vast number of storms that developed along the front, excessive rainfall quickly became a concern. Training, or repeated thunderstorms tracking over the same area, deluged portions of the Kansas City metro into Cass County. Areas from Overland Park, to Grandview, to Lee's Summit, southward to Peculiar, Pleasant Hill, and adjacent communities, were hit especially hard as two and a half to four inches of rain fell in just a couple hours. Interstate 435 near the Kansas/Missouri state line was turned into a river at rush hour, with water rescues conducted near Cleveland, Missouri to the southeast. In addition to the torrential rainfall, these storms were prolific lightning producers, with nearly continuous cloud to ground lightning, observed well into the early evening hours. National lightning detection network counts, showed total cloud to ground lightning strikes well into the tens of thousands, but thankfully no damage was reported.

The only severe weather observed in the region, was with one of the first storms that developed in western Johnson County Kansas. This long lived supercell storm tracked southeast into Cass county, and began to show signs of organized rotation as it tracked toward Harrisonville, prompting the issuance of a tornado warning. A brief tornado touched down along the south side of Harrisonville, producing roof and tree damage to a church carport, a commercial business, and a number of trees at nearby residences.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 8, 3:05 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 8, 3:05 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT TUE JUN 8 2010

...MESOSCALE CONVECTIVE DISCUSSION...

DESPITE FILTERED SUNSHINE THE ATMOSPHERE HAS NEARLY FULLY RECOVERED
AHEAD OF SURFACE FRONT. THE AIRMASS HAS BECOME EXTREMELY UNSTABLE
WITH 3000 TO 4000 J/KG CAPE. FURTHER DESTABILIZATION IS EXPECTED AND
WE MAY SEE UPWARDS OF 5000 J/KG OF SBCAPE FOR STORMS TO WORK WITH. AS
STORMS INITIALLY DEVELOP...GIVEN THE EXTREME INSTABILITY...0-6KM
SHEAR ON THE ORDER OF 35 TO 40 KTS WILL SUPPORT ORGANIZED STORMS WITH
SUPERCELLS LIKELY. GIVEN LOW CONDENSATION LEVELS THESE STORMS WOULD
WILL BE CAPABLE OF PRODUCING TORNADOES. THE PRESENCE OF A SYNOPTIC
FRONT AND THE LIKELY INTERSECTION OF THAT FRONT WITH AN OUTFLOW
BOUNDARY WILL LEAD TO AN ENHANCED TORNADO THREAT FROM EAST CENTRAL
KANSAS THROUGH WEST CENTRAL MISSOURI.

THE EXTREME INSTABILITY WILL ALSO SUPPORT THE POTENTIAL FOR VERY
LARGE HAIL. HOWEVER...FREEZING LEVELS BETWEEN 15 AND 16 THOUSAND
FEET...BASED OFF THE 18Z TOP SOUNDING...INDICATE THAT A CORE WOULD
HAVE TO BE VERY LARGE WITH 50 DBZ HEIGHTS LIKELY NEEDING TO HIT 40-44
THOUSAND FEET. DAMAGING WINDS WOULD ALSO BE A THREAT INITIALLY WITH
ANY DOWNDRAFTS FROM THE SUPERCELLS.

ANOTHER HAZARD WITH THIS SCENARIO IS THE POTENTIAL FOR FLASH
FLOODING. PRECIPITABLE WATER VALUES AROUND 2 INCHES SUGGEST A STRONG
POTENTIAL FOR EXTREMELY HEAVY RAIN. THIS COULD OCCUR WITH ANY INITIAL
STORM BUT ESPECIALLY AS THE STORMS FORM INTO A CONVECTIVE SYSTEM THIS
EVENING. AS THE STORMS FORM INTO A CONVECTIVE SYSTEM DAMAGING WINDS
WILL BE THE MAIN HAZARD. HOWEVER WITH LOW LEVEL SHEAR BECOMING
DOMINANT...TORNADOES EMBEDDED WITHIN A LINEAR SYSTEM ARE ALSO
POSSIBLE. ALL OF THIS ACTIVITY IS EXPECTED TO PUSH EAST/SOUTHEAST OF
THE FORECAST AREA LATE THIS EVENING.

11

.DISCUSSION...

NEAR TERM/THIS AFTERNOON-TONIGHT...

POST MCS AIRMASS CONTINUES TO RECOVER FROM WEST TO EAST WITH SURFACE
DEWPOINTS IN THE LOWER 70S BEING ADVECTED BACK INTO THE REGION ON
GUSTY SW WINDS. SURFACE BASED ML CAPES PER SPC MESOSCALE PAGE HAVE
REACHED 6000 J/KG BUT IT IS APPARENT FROM THE STORM EVOLUTION OVER
EAST CENTRAL KS THAT WE ARE NOT TAPPING INTO ALL OF THAT AS THEIR
STORM MOTION EXCEEDS THAT OF SURFACE BASED STORMS...PLUS INSPECTION
OF KTOP 18Z SOUNDING AND BUFR SOUNDINGS SHOWS A PRONOUNCED FRONTAL
TYPE INVERSION LEFT OVER FROM THIS MORNINGS MCS THAT HAS YET TO BE
OVERCOME. WHEN THAT DOES EXPECT TO SEE STORMS BECOME MORE SURFACE
BASED. THAT MAY BE WHAT IS OCCURRING FROM NORTH OF ICT TO EMP. HRRR
MESOSCALE CONVECTIVE MODEL HAS BEEN ADVERTISING RAPID DEVELOPMENT
OVER EAST CENTRAL KS/NW MO BY 21Z AND RADAR TRENDS SUPPORT THIS
MODEL. EXPECT TO SEE CONTINUED GROWTH AND INCREASING STRENGTH OF A
DEVELOPING MCS OVER THE WEST CENTRAL CWA WHICH WILL TRACK ESE THIS
EVENING. HAVE SOME CONCERN THAT WE WILL SEE SOME TRAINING OF
CONVECTION OVER THE SOUTHERN TWO TIERS OF COUNTIES THIS EVENING AS
THE LOW LEVEL JET VEERS TO THE WSW AND FEEDS VERY MOISTURE LADEN AIR
WITH PWATS IN EXCESS OF 2 INCHES INTO THE BACK SIDE OF THE COMPLEX.
FORTUNATELY FFG VALUES OVER THE SOUTHERN PORTION OF THE CWA ARE HIGH
ENOUGH THAT THEY SHOULD BE ABLE TO HANDLE MOST OF THE RAINFALL.

HIGH DEGREE OF INSTABILITY AND MODERATE 0-6KM WIND SHEAR WILL
SUPPORT SEVERE WEATHER. WHILE DAMAGING WINDS WILL BE A PRIMARY
THREAT...LARGE HAIL IS STILL A POSSIBILITY DESPITE HIGH FREEZING
LEVEL. MODERATELY STRONG 0-1KM SHEAR IS ALSO STRONG ENOUGH TO
SUPPORT A TORNADO THREAT WITH DISCRETE SUPERCELLS DURING THE INITIAL
PHASE OF CONVECTIVE DEVELOPMENT.

THE STRONGEST ACTIVITY SHOULD EXIT THE SOUTHERN CWA BY MIDNIGHT BUT
ELEVATED SCATTERED SHOWERS COULD LINGER OVER THE SOUTHERN CWA INTO
THE PRE-DAWN HOURS.

MJ

WEDNESDAY - THURSDAY...
REMNANTS FROM TONIGHTS CONVECTIVE SYSTEM ARE EXPECTED TO HAVE
PUSHED SOUTH AND EAST OF THE FORECAST AREA BY LATE WEDNESDAY
MORNING. THIS SHOULD LEAVE THE FORECAST AREA DRY FOR THE AFTERNOON
AND EVENING WITH TEMPERATURES RECOVERING INTO THE MID 80S. FOR
THURSDAY...A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA AS A
LOW LEVEL JET ADVECTS WARM...MOIST AIR BACK INTO THE AREA. VERY WARM
AIR ALOFT WILL  INHIBIT ANY CONVECTION ACROSS OUR SOUTHWESTER ZONES
DURING THE DAY BUT PRECIPITATION IS POSSIBLE ON THE NOSE OF THIS
WARM ADVECTION ACROSS NORTHEASTERN PORTIONS OF THE FORECAST AREA.
THE VERY WARM AIR ALOFT WILL ALSO SUPPORT HIGHS REACHING INTO THE
MID TO UPPER 80S.

11

MEDIUM RANGE (FRIDAY THROUGH TUESDAY)...

EXTENDED MODELS MORE OR LESS AGREE WITH POSITION OF LONG WAVE
FEATURES EARLY IN THE MEDIUM RANGE WHERE THEY SHOW A FAIRLY HIGH
AMPLITUDE UPPER LOW OVER THE WESTERN THIRD OF THE US WITH RIDGING
FURTHER EAST. LOTS OF MODEL TO MODEL AND RUN TO RUN DISAGREEMENT OF
POSITION AND TIMING OF FEATURES LATE IN THE EXTENDED AND THE ONLY
THING MISSING FROM THE ENSEMBLE SPAGHETTI CHARTS IS THE
MARINARA...THUS CONFIDENCE ISNT REAL HIGH ON ANY OF THE INDIVIDUAL
SOLUTIONS AND FORECAST IS SOMEWHERE AROUND CLIMATOLOGY.

AB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ039-040-
     043>046-053-054.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ057-060.
&&
Hazardous weather outlook, Jun 8, 12:19 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT TUE JUN 8 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
119 PM CDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REFORM THIS AFTERNOON
MAINLY SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE...WITH THE GREATEST
THREAT FOR SEVERE WEATHER SOUTH OF A KANSAS CITY TO MOBERLY LINE.
WHILE DAMAGING WINDS AND VERY LARGE HAIL WILL BE THE PRIMARY SEVERE
THREATS...ISOLATED TORNADOES WILL BE POSSIBLE.

ALTHOUGH THE AIRMASS OVER THE OUTLOOK AREA WAS STABILIZED FROM THIS
MORNINGS THUNDERSTORM COMPLEX IT IS EXPECTED TO BECOME INCREASINGLY
UNSTABLE DURING THE AFTERNOON AND EVENING HOURS. LOOKING UPSTREAM
THE ENVIRONMENTAL AIR HAS RAPIDLY RECOVERED AND BECOME UNSTABLE OVER
KANSAS. A COLD FRONT DROPPING SOUTHEAST THROUGH NORTHWEST MISSOURI
WILL BECOME THE NEXT FEATURE TO FOCUS ON AS IT INTERACTS WITH THIS
INCREASINGLY UNSTABLE AIRMASS. THUNDERSTORMS ARE EXPECTED TO RAPIDLY
FORM BY MID AFTERNOON ALONG AND JUST AHEAD OF THIS FRONT FROM EAST
CENTRAL KANSAS INTO NORTHERN MISSOURI. IT WILL BE DURING THIS INITIAL
PHASE WHEN ISOLATED STORMS ARE PRESENT THAT THE TORNADIC POTENTIAL
WILL BE GREATEST. WITHIN A COUPLE OF HOURS THE STORMS SHOULD EVOLVE
INTO SHORT LINE SEGMENTS AND THEN EVENTUALLY INTO A SQUALL LINE WHERE
DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINS WILL BE MOST
LIKELY. THE SEVERE POTENTIAL SHOULD END BY LATE EVENING AS THE
CONVECTIVE LINE MOVES SOUTHEAST AND OUT OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY AND
AGAIN OVER THE WEEKEND. WHILE SEVERE WEATHER IS NOT EXPECTED
WEDNESDAY NIGHT AND THURSDAY IT IS TOO SOON TO DETERMINE THE SEVERE
WEATHER THREAT FOR THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING PRIMARILY
FOR AREAS SOUTH OF A KANSAS CITY TO MACON LINE.

In the hours before

Special weather statement, Jun 8, 3:03 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 PM CDT TUE JUN 8 2010

KSZ057-105-082145-
JOHNSON KS-MIAMI KS-
403 PM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS UNTIL 445 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH TORRENTIAL RAIN AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GARDNER...SPRING HILL...OLATHE...LENEXA...LEAWOOD...OVERLAND
  PARK...PRAIRIE VILLAGE...CLARE...CHILES...LACKMANS...BUCYRUS...
  STILLWELL AND STANLEY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA THROUGH 9 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3901 9461 3866 9462 3867 9505 3883 9505
TIME...MOT...LOC 2103Z 264DEG 18KT 3875 9498

BOOKBINDER
Special weather statement, Jun 8, 3:23 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 PM CDT TUE JUN 8 2010

MOZ037-043-082215-
CASS MO-JACKSON MO-
423 PM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND NORTHERN
CASS COUNTIES UNTIL 515 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE MISSOURI STATE
LINE NEAR OVERLAND PARK...SOUTHWEST TO SPRING HILL...AND MOVING EAST
AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL RAIN AND
CONTINUOUS CLOUD TO GROUND LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANDVIEW...BELTON...LEE'S SUMMIT...RAYMORE...GREENWOOD...
  PECULIAR...LAKE LOTAWANA...GRAIN VALLEY...HARRISONVILLE...OAK
  GROVE...PLEASANT HILL...CLEVELAND...FREEMAN...LAKE WINNEBAGO...LONE
  JACK...EAST LYNNE...UNITY VILLAGE...WEST LINE...TARSNEY LAKES AND
  STRASBURG.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3900 9459 3902 9412 3864 9412 3860 9461
TIME...MOT...LOC 2123Z 268DEG 24KT 3892 9451 3874 9470

BOOKBINDER
Local storm report, Jun 8, 3:56 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     FLASH FLOOD      10 S KANSAS CITY        38.97N 94.73W
06/08/2010                   JOHNSON            KS   TRAINED SPOTTER

            SIX TO EIGHT INCHES OF STANDING WATER REPORTED AT I-435
            AND STATE LINE ROAD. TORRENTIAL RAINS IN THE AREA.

&&

MJULY
Special weather statement, Jun 8, 4:13 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT TUE JUN 8 2010

MOZ038-044-082300-
JOHNSON MO-LAFAYETTE MO-
513 PM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE AND JOHNSON COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 600 PM CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
MAYVIEW TO OAK GROVE TO PLEASANT HILL TO HARRISONVILLE TO
LOUISBURG...AND MOVING EAST AT 25 MPH.

EXCESSIVE RAINFALL IS ASSOCIATED WITH THESE STORMS...WITH RAINFALL
RATES OF UP TO 2 INCHES OF RAIN BEING RECORDED IN AN HOUR BY
AUTOMATED RAIN GAGES ACROSS THE SOUTHERN KANSAS CITY METROPOLITAN
AREA.  RAINFALL INTENSITY WILL CAUSE STORM DRAINS TO BECOME
QUICKLY OVERCOME AND WILL LEAD TO RAPID PONDING OF WATER ON AREA
ROADWAYS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGGINSVILLE...ODESSA...HOLDEN...CONCORDIA...WARRENSBURG...KNOB
  NOSTER...WHITEMAN AIR FORCE BASE...KINGSVILLE...CORDER...WAVERLY...
  ALMA...CHILHOWEE...LEETON...DOVER...BATES CITY...AULLVILLE...
  PITTSVILLE...LAKE LAFAYETTE...LA TOUR AND QUICK CITY.

THESE STORMS MAY INTENSIFY PROMPTING FLASH FLOOD WARNINGS. IN
ADDITION...A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3857 9412 3914 9411 3914 9407 3916 9404
      3917 9400 3915 9401 3914 9398 3917 9394
      3922 9357 3922 9352 3923 9349 3855 9352
TIME...MOT...LOC 2210Z 291DEG 23KT 3905 9382 3904 9414
          3879 9419 3865 9436 3856 9463

SF

The radar

The Pleasant Hill radar (KEAX), 24 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 2 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.

Flash Flood, Jackson

When
June 8, 4:14 PM CST to 10:14 PM CST
Where
Jackson County, 1.38 mi S of Ruskin Hgts to 2.04 mi NE of Grandview
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
38.900, -94.520

Red Bridge Road under Highway 71, was reported impassable due to high water.

Thunderstorm Wind, Cass

When
June 8, 4:15 PM CST
Where
Cass County, 0.88 mi NW of Raymore
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.810, -94.460

Thunderstorm winds were estimated to 60 mph.

Tornado, Cass

When
June 8, 4:39 PM CST to 4:44 PM CST
Where
Cass County, 0.69 mi S of Harrisonville to 2.16 mi ESE of Harrisonville
Rating
EF0
Path length
2.1 mi
Path width
20 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
38.640, -94.350

Storm survey and eye witness accounts, confirm that an EF0 tornado touched down at 17:39 CST a little over one half mile south of Harrisonville. The tornado traveled around 2 miles to the east, before lifting at 17: 44 CST. A church had a roof blown off. There was also minor damage to a commercial building, and a number of trees were also damaged.

Thunderstorm Wind, Cass

When
June 8, 4:53 PM CST
Where
Cass County, 0.69 mi N of Harrisonville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.660, -94.350

A large tree was reported to be blown down.

Flash Flood, Jackson

When
June 8, 5:05 PM CST to 11:05 PM CST
Where
Jackson County, 0.69 mi S of Spring Branch to 1.24 mi S of Spring Branch
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.090, -94.350

Water was reported flowing over the roads.

Flash Flood, Jackson

When
June 8, 5:11 PM CST to 11:11 PM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown to 3.13 mi NNE of Kansas City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.120, -94.550

Major flooding was reported along Highway 79 into the plaza.

Flash Flood, Jackson

When
June 8, 5:50 PM CST to 11:50 PM CST
Where
Jackson County, 0.69 mi N of Martin City to 1.8 mi SSW of Martin City
Cause
Heavy Rain
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
38.890, -94.600

Indian Creek near 103rd and Stateline Road was reported flooding. Businesses were affected up to 100 yards from the creek.

Flash Flood, Cass

When
June 8, 6:00 PM CST to June 9, 12:00 AM CST
Where
Cass County, 1.08 mi E of Jaudon to 2.97 mi SE of Jaudon
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.720, -94.600

Up to two feet of rushing water was reported on area roads.

Flash Flood, Cass

When
June 8, 6:08 PM CST to June 9, 12:08 AM CST
Where
Cass County, Cleveland to 3.05 mi NW of West Line
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.680, -94.600

Three water rescues were conducted near Cleveland. One was near Highway Y and 251 Road, and the others were in Cleveland.

Hail, Randolph

When
June 8, 6:15 PM CST
Where
Randolph County, 0.53 mi W of Moberly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.420, -92.440

Flash Flood, Johnson

When
June 8, 6:16 PM CST to June 9, 12:16 AM CST
Where
Johnson County, 0.88 mi SW of Holden to 1.79 mi SSW of Holden
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.710, -94.010

Water was reported to be flowing over the road, one mile west of Holden.

Flash Flood, Carroll

When
June 8, 7:10 PM CST to June 9, 1:10 AM CST
Where
Carroll County, 0.69 mi S of Carrollton to 2.65 mi SSW of Carrollton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.360, -93.500

Water was reported over Highway UU, near Big Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244275, 244297, 244300, 244298, 244276, 244278, 244281, 244282, 244284, 244290, 244288, 244289.